MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD SSK PSC TIB BRG 22X71/75 5 X 22; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD SSK PSC TIB BRG 22X71/75 5 X 22; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Pain (1994)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Age at time of event: (b)(6).Concomitant medical product(s): 141620 971590 bmt splined knee stm 20x80; 183326 723820 vngd ssk intlk fmrl 70 lt; 4 unknown femoral augments; 141484 853700 biomet offset tibial tray 75mm; 141764 146600 biomet tib block 10mm 75; 141764 146600 biomet tib block 10mm 75.Report source: foreign country: (b)(6).Reported event was confirmed by review of medical records received.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: surgery was performed for explanation of knee stem.Intraoperative there was a disconnection between the tibia shaft and the tibia.Partial destruction of the proximal tibia was needed for explanation.Visual examination of the returned knee stem identified nicks, gouges, and marks consistent with wear and explantation.Other items returned included one vanguard femoral, 4 femoral augment blocks, one femoral bearing, one 2.5 mm adapter, one biomet offset tray tibia base, two maxim modular tibiae implants, four lock screws, one locking bar, one cap, two screws, and one screw.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2019-03208, 0001825034 - 2019 - 05798, 0001825034 - 2019 - 05800, 0001825034 - 2019 - 05802, 0001825034 - 2019 - 05803, 0001825034 - 2019 - 05804, 0001825034 - 2019 - 05806, 0001825034 - 2019 - 05807, 0001825034 - 2019 - 05808.
 
Event or Problem Description
It was reported patient underwent an initial left total knee arthroplasty on an unknown date with unknown product.Due to infection, the patient underwent a 2-stage revision with placement of a cement spacer on an unknown date.The patient later underwent removal of the cement spacer with placement of an ssk total knee system.Subsequently, the patient underwent removal of the ssk system due to persistent pain and chronic overloading of the collateral ligaments.All products were removed and competitor product placed.Attempts have been made and additional information on the reported event is unavailable.

Brand Name
VNGD SSK PSC TIB BRG 22X71/75 5 X 22
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9531973
Report Number0001825034-2019-05797
Device Sequence Number14037188
Product Code JWH
UDI-Device Identifier00880304440869
UDI-Public(01)00880304440869
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model NumberN/A
Device Catalogue Number183892
Device Lot Number482410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2019
Initial Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;